I have a low testosterone level and have been prescribed a cream to use for it to be applied to my vagina area. Is this normal and do you recommend it? I kinda got a red flag when my doctor told me that a very few pharmacies in our area would have it. thanks
I am a woman and have been prescribed testosterone cream for low levels. do you recommend this?
Question posted by dolphin girl on 3 March 2012
Last updated on 16 February 2019
Yes and yes. I'm going to write abook about the lack of hormones after menopause. .02% compounded testosterone cream, 60g, apply thin layer daily to inner arm. AMAZING results in less than 1 week. Great orgasms, good libido, increased desire to work out, better muscle maintenance, less fat at waist. Only downside I have experienced is 2-3 facial hairs that need to be waxed or plucked. Available through Walgreens or Scales compounding pharmacy, Denver$30 lasts 2 months. Worth every penny!
I saw my GYN this morning and I Iam going on the cream. I had to call the compounding pharmacy which receptionist said it's the only pharmacy they recommend highly trusted! I'm happy with that.
My doctor told me to rub the cream on my inner thigh's.
I Go back in two months to talk with doctor see how everything is going and bloodwork again.
I am 60 years old and my husband is 10 years younger. I was tired and fed up with being nominated for an Oscar every time we made love. I had always been keen on sex but after the menopause all desire disappeared. So for the last three months I have been rubbing in to my inner thigh 1% testosterone cream that I buy from Australia. So far my libido has not returned to pre-menopause levels but is much increased. I am not sure if my hair is getting thinner or if I am just paranoid, ditto hairs on chin! I shall give it a year and then take a view. Getting older is not for the faint hearted. xxx
I am 48 and have been without a period for over a year now. I knew I was in menopause because of the flashes and sweats plus the lack of sleep and low libido and super low clitoral sensitivity. I went to my dr and she checked my hormones which proved menopause. I now have a prescription for bio identical hormone cream. The pharmacist ask a load of questions about my symptoms then fixed up my cream. I use 2 pumps a night on my inner thigh. I rotate sides and occasionally use my forearms. I was hopeful this would cure my sweats and flashes but I was afraid to hope for the cure to my low libido. It took a few weeks to even tell it was working but gradually I noticed I wasn't sweating a hundred times a day. The next thing I noticed was a WHOLE LOT more feeling "down there" (i attribute this to the testosterone probably).
I still don't sleep well but it's much better than it was before so I'll take the good if that's the only bad. All in all I'm so glad I went this route than the estrogen/progesterone pills. To me this is a blessing for sure. I hope your feeling better soon and get all the good also!
Oh also not many pharmacies compound. The closest to me was 60 miles away. They mail it to me thank goodness! Insurance don't usually pay for compounds but mine was only 40$ a month
Just started the cream no results yet
I have been getting bioidentical testosterone pellet implants for two years. They are very expensive and require a medical procedure and I really want to find a bioidentical alternative. I asked my dr and she said there wasn't one. Now I read all these posts on a topical cream for testosterone. Is it bioidentical?
I also have an estridol patch and take an oral pil of progesterone.
I would like to switch to a Dr who will prescribe testosterone creme in CT. Does anyone know of a source?
HELP! I was also just recently prescribed compounded testosterone cream (2 clicks) and my OB-GYN said to apply it nightly at bedtime and to apply to external labia/vulvar area. I don't expect immediate results, of course (have been battling exhaustive fatigue, no energy, low libido, brain fog, weight gain, non-restive sleep even after 10-11 hours nightly for YEARS) but did not expect to experience immediate sleepness nights ? As soon as I applied the cream, I went to bed, hoping to fall asleep. Usually I have no problems at all and am asleep within a minute or so. The 2 nights in a row that I used the crème this week, I had difficulty falling asleep and *staying* asleep. Also had anxiety-filled dreams. That never happens.
My question: should I NOT be applying to the vulvar/genital area and/or at night, as this could be causing me not to sleep?
Well, I've ended up using 2% testosterone cream, topical not vaginal application, and it took effect immediately! What a difference 2 clicks makes!!! My energy level jumped immediately and my libido is creeping back. I also use an estrogen patch (low dose .0375mg) and started using 200mg of progesterone (oral) before bed and I'm feeling good and sleeping like a baby again. Thanks to hormone replacement, I feel like ME again! Go for it ladies...
I've been using a compounded testosterone cream 2%, for about 4 years. I apply it to my vaginal area during the week and to inner thighs on weekends. I am post menopausal and was losing muscle tone and the libido Was totally gone! I will take this forever because I've had nothing but good from it. Libido is through the roof!
My brother has been compounding my hormones since 2000. I just saw a doctor who ordered blood tests to check my hormone levels, primarily because my hair won't stop falling out. The doctor's office faxed the results to my brother and she had prescribed testosterone cream on the labia. I didn't like that answer and now the doctor is in Australia until mid January. The way my brother explained it is that the testosterone will increase the libido, it will build up muscle tissue and do several other positive things. It is not dangerous to apply to the labia. I am going to call the office and ask that another physician explain the results to me. Compounding HRT is the way to go. The pharmacist can closely duplicate the hormones naturally produced in your body when menopause causes them to produce less.
It eliminated the migraines I had after my hysterectomy when the gyny only wanted to prescribe synthetic hormones that are no where near as accurate to the hormones my body was producing. I hope this made sense. My brother suggests I try applying the testosterone this way to see how it compares to the troches I was taking. I don't like it but I totally trust my pharmacist.
I'm thinking why very few pharmacies carry that it they have to make it
Just like tlcandmore, I take bio-identical hormones. I get my blood or urine tested and my testosterone, estrogen, etc. is adjusted. I had testosterone cream once and was told to rub it in different spots everyday. Those included my stomach, inner thigh, an inside of my arm. I would NOT put it anywhere near your vagina unless it's supposed to treat that area specifically. I get these hormones from a compounding pharmacy through my gyno. Please see a gyno before you use that stuff around your vagina. If I was told to rub it in different areas each day, I'm assuming it may irritate the skin if applied to the exact same area.
Hi Dolphin Girl,
I am on bio-identical hormones that come in cream or pill form. I too was prescribed testosterone and had no problems with it. The reason that not very many pharmacies carry it is because they usually have to be a compounding pharmacy. The pharmacy that makes mine looks at my hormone levels and then produces a cream specifically for the amount and kind of hormone I need. Does that make sense? If not, let me know and I will try to explain it better.
Your friend -Terri-
Did they prescribe any estrogen along with it?I assume you are female & our testoseone levels are not suppose to be high as a mans, & this drug is most usually given to males. They make estrogen pills that you can take or creams that help with low estrogen & they have a pack that also includes some progesterone the female, male hormore. Just my thoughts...
I received two testosterone injections, a month apart, which were supposed to give me my sex drive back. No sex drive and had horrible, awful, scarring acne for close to two years after. I would research and ask a lot of questions. Make sure your levels are checked and interpreted correctly. I had a lot of hormone-related lab work done which could only be evaluated if the doctor knew where I was in my cycle. She signed off on it all as being ok - when I applied where I was in my cycle to the test results it showed I was extremely low for several hormones. What was the use of doing all that testing if she wasn't going to evaluate it correctly? Anyway - be your own advocate. Get a copy of your lab results and keep them. Google things if you don't understand them - a little time on the Internet can be a valuable teacher. And seek out the specialists - don't leave your health to a general practitioner, especially in a situation like this. Best wishes - ElizaJane
- Testosterone uses and safety info
- Testosterone information for Healthcare Professionals (includes dosage details)
- Side effects of Testosterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.